Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    The reason for old blood
    avatar
    An_252431 posted:
    In the beginning of May I had sexual intercourse with my boyfriend and the condom broke. I purchased the Next Choice pill the same day and took it. My period was scheduled to come at the end of May. When the time came I experienced dark brownish bleeding for the first time and this was about a week before I expected my period. It lasted for about 4 days and I also experienced regular colored blood as well but I had a light flow for the 4 days. Because I bleed for 4 days I assumed it was my period and it may have been a side effect of the pill. It is now June and I'm experiencing the dark brownish blood once again during the time of period and it is light in flow. I haven't taken a pregnancy test as of yet but I plan on it.

    Is there any explanation for the brown blood occurrence two months in a row?

    Ps. I've been on birth control pills for months, even when the condominium broke but I wanted to take the Next Choice pills to lower my chances of pregnancy and I'm still taking them.
    Reply
     
    avatar
    georgiagail responded:
    Next Choice medication is a heavier dose of the hormones in the birth control pills your are already taking. It is likely the combination of this heavier amount of hormones is the reason for the change you are seeing in the consistency of your menstrual coloring.

    Gail
     
    avatar
    Vaughn321 replied to georgiagail's response:
    That is a possibility I didn't think of. The first time I thought it was implantation bleeding but I don't think I would experience it twice.
     
    avatar
    Anon_475 replied to Vaughn321's response:
    You're aware that the pill is HIGHYL effective at preventing pregnancy? More so than a condom. You don't need to use a condom to prevent pregnancy when you're on the pill. If you don't trust the pill to do its job then why go to the expense of using it? It's utterly pointless to take emergency BC for a condom breaking when you're already on BC.

    Implantation bleeding is not as common as you'd expect and is typically just spotting.

    If you are so paranoid about getting pregnant, why have sex? You have used 3 methods and STILL intend to take a test. Please, think about why you want to have sex if you are this scared.
     
    avatar
    An_252431 replied to Anon_475's response:
    I feel as though that you're focused on the wrong information. The question was what are possible reasons for bleeding light brown blood. I believe all those that use contraception obvioulsy do not want to become pregnant so when something happens that you've never experienced before it makes your mind wonder to the worst outcomes. So by your theory women that don't want to become pregnant should just not have sex which defeats the purpose of contraception. At the same time although there is contraception none of it is a 100 % guaranteed so there's always a possibility of becoming pregnant against all odds. Just as a reminder this is a place for women to help each other through different situations not for judgement.
     
    avatar
    Anon_475 replied to An_252431's response:
    I'm not judging - just pointing out that if you focus on there always being a risk of pregnancy no matter how many types of contraception you are using ... well, sex can't be much fun if you're stressing all the time. My point was to try to get you to relax about it, not to judge you.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.